MAUDE Adverse Event Report: ETHICON INC. ETHILON SUT 18IN(45CM) 4-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ETHICON INC. ETHILON SUT 18IN(45CM) 4-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Model Number 662SLH
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: (b)(4) - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: could you please confirm what was the exact issue? please explain.Could you please clarify if the patient suffered from any signs or consequences due to the issue? please provide more information.I have now spoken to the customer regarding the complaint.The needle came off the thread on several occasions.It was from the same box with the same batch number.The patient did not suffer from the issue, no consequences.The customer picked up new sutures from another box and was able to continue sewing.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Related reports: 2210968-2023-00796.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture needle had loosened from the suture while suturing.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/21/2023.H6 component code: g07002 no device problem found.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned devices.Visual analysis of the returned sample determined that it was received one opened box with twenty packets that pertain to the product code 662slh.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during the evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-00796 and 2210968-2023-00795.

Brand Name
ETHILON SUT 18IN(45CM) 4-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16294652
Report Number2210968-2023-00796
Device Sequence Number7492858
Product Code GAR
UDI-Device Identifier10705031239548
UDI-Public10705031239548
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number662SLH
Device Catalogue Number662SLH
Device Lot NumberRLBHAC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown